Antibiotics that Cause C. Difficile Colitis

Certain antibiotics are more prone to cause C. difficile colitis than others. The most widely known, clindamycin, is only one of several. Other antibiotics are among the more commonly prescribed. If you suspect that your elder loved one’s colitis has been exacerbated by lack of care or neglect at the nursing home in which he or she is living, reach out to a Louisville nursing home abuse attorney.  

Antibiotics that frequently cause colitis include

  • amoxicillin;
  • ampicillin; and
  • cephalosporins like cephalexin (or Keflex)

Antibiotics that occasionally cause colitis include: 

  • erythromycin;
  • penicillin;
  • quinolones like ciprofloxacin (Cipro); and
  • trimethoprim. 

Other antibiotics, such as metronidazole and vancomycin, rarely cause colitis and are actually used to treat it. Still, there have been a few reports associated with these medications, which is why close supervision after antibiotic treatment is so vital to a successful recovery. 

Help from a Louisville Nursing Home Abuse Attorney 

Contact a nursing home abuse lawyer at the Louisvilleoffices of Gray & White if you are given any reason to believe or suspect that your elder loved one’s colitis has been caused or aggravated by neglect. Your loved one may be entitled to damages in the form of financial compensation for pain, suffering, and medical expenses needed to treat his or her exacerbated case of colitis. Call our offices to schedule a FREE consultation – 888-450-4456.

Be the first to comment!
Post a Comment